Thursday, November 8, 2007

Injection No-Go

"Dammit!" my father said behind the counter of his pharmacy this morning. "We're out of your shot."

He had scrambled looking all through the fridge in the back for it. It is not often my father screws up.

"I didn't want to take it anyway," I said under my breath.

"What did you say?" my father asked, normally hard of hearing.

"I said I will take it later," I replied, lying.

Last night I started to feel well -- the first time I have felt well in over a week. I am starting to believe Pipe Tobacco in that it is all the countless medications I am on and their interactions that are causing my attacks. I have been told it was alcohol withdrawal. Dehydration. And caffeine overdose. My head is swimming with advice about this matter and I don't know what to believe.

"I'll call you in the morning," my father said. "You need that shot badly."

"I am actually feeling well," I replied. "I feel better today than I have in weeks."

"Grrrrr," I could hear my father grumble under his breath. He hates when I disparage my medications.

I left the drug store and drove home determined I wasn't going to take that shot tomorrow. I feel cured. I don't want to be schizophrenic any longer. I don't want to be force fed mounds of medications and to feel stupid, slow, and asexual all the time. It will be a major battle in the morning with my father coming over and forcing me to go down to the doctor's office to get that shot. I hope I can hold off an attack. Wish me luck!

16 comments:

Tee said...

Enjoying all the photos you have been posting. Loved the one of the plant with yellow blooms covered in frost.

Pipe Tobacco is probably right. Too many meds mixing. Talk to your doctor.

Blue Gardenia said...

aAndrew,

I gave up psychiatric medications long ago and feel better for it. You have to taper off of them gradually and it takes a long time. Then you have to do battle with the illness on your own and muster all of your resources to live with mental illness. This will have mixed results. But over time, with unbending resolve, we can and do get better. You should get the Risperdal in pill form and then be able to titrate your own dosage on an as-needed basis. Your father is not helping you at all although he probably thinks he is.

Anonymous Boxer said...

You have every right to talk to your Doctor about these things. Over medicating and properly medicating are two different things. Panic attacks is your body telling you something, and any good Doctor would see that as a signal to review your medications.

Good luck, Andrew.

P.S. -I love the frost pictures.

Rae said...

Andrew -- I haven't had the chance to read your blog for a while and took the time this morning to catch up. Thanks for sharing so much of your life with those of us who love to read your writing.

It's amazing how much a person can go through and experience in just a matter of a few weeks isn't it?

I really liked seeing the pictures of your house and Maggie. Thanks for putting them up.

My thoughts are with you as you continue your recovery -- both in AA and in life.

All my best,

Rae

Brown Spice said...

I hope you don't mind me dropping a comment totally irrelevant to your post. I started my blog tomorrow and today is the first time i am browsing through various blogs and your blog has to be the best one i have come across yet. *Bookmarks it* Will read as much as i can and try to be responsive. COOL JOB.

Check out my blog if you can, leaving a link at the bottom of the message. My writing skills are no match to yours, partially have to do with my restless nature.

http://wdeep.blogspot.com/

Lynette said...

Your photos are great. I don't have any practical suggestions about the medication. One part of me feels like you should take something, but another part worries about the mix. Talk to the doctor for sure, it may be time for a change.

CRUSTYBEEF said...

Good Luck my dear mr 4th!!! YOu will fair well! And if you get annoyed, click on this link to remind you of what Chicago pizza looks like!! :)
http://www.loumalnatis.com/

Always,
Crusty~
:) I wonder if Soul will be eating this or Gino's East???

PipeTobacco said...

Sir:

Thank you for the mention in your writings of today. Please note however, that I did not suggest ALL your medications are inappropriate. The Risperdal Consta, which has been prescribed by your mental health physician, does seem to be very effective and helpful for you. I would urge you to take this shot at its required intervals.

My suggestion that your medications may be causing your panic attacks relates to the myriad of unoffical medications you end up taking... the pills your father gives to you that are NOT your officially prescribed medications from your mental health physician. These unprescribed medications are very likely the root of your sudden panic attacks.

Your father is a pharmacist... that does not mean it is appropriate for him to give you all sorts of medications outside of what you are prescribed by your mental health doctor. Also, it is not appropriate for him to alter the dosage of those medications that have been prescribed. He has done this on occasion when he has wanted to "dope you up" to sleep or some such thing.

So, in a nutshell, I would suggest you take all of the prescribed (by your mental health physcian) medications at their prescribed dosage, but ignore all the other pills and medicines your father wants to slip onto your list of drugs.

Have a great day, sir. Your friend,

PipeTobacco

scott lakes said...

I'm schizophrenic too. I take risperdal. And yeah thru the various therapies I also have felt emasculated. But, we get lucid from our condition. The higher we climb, if we have a support group, the more gravid becomes our foundation: we will inevitably land on the ground. We will begin to seek it. The human experience is about an inch wide--we have spent a lot of time w/an allowance of WHat-will-suffice to express the shared moments w/our interlocuttor. Therein lies our inertia & momentum which equals our intensity. Never lanquish, bro. Intensity is the key.

Barb said...

Dear Andrew,

I like you, respect PipeTobacco's opinions regarding the meds you take. Listen to what he said on this day, reiterating the need to listen to your perscribing pysician, taking all of your meds that are perscribed for you. Perhaps what your father is giving you is causing the additional symptoms, and should be discussed with your doctor.

I am somewhat empathetic regarding your father. He cares deeply for you, and thinks that what he does for you, is good. BUT, consulting with your doctor about the medication you take, that is NOT perscribed for you, would be indicated that this time.

I wish only the absolute best for you!!! Take the injectable medication for your schizophrenia~ let it work for you, for the main reason, that your perscribing physician recommends that it is best for you. :-)

B~

~ Ms. Cute Pants ~ said...

Hello!

Just came across your blog...It's not easy opening up and blogging about afflictions that one may have. It takes a lot of courage. So good for you! I will now get back to trying to catch up reading all your posts.

Good Luck!

justLacey said...

Pipe makes sense. I have to agree with him. Your father may be over medicating you, but last time you went without the shot, things got a little strange so maybe you shoul re-read your writings of that period of time and see what you think.

Cheryl said...

Count me in with Pipe too. Is it time to see your doctor? Seems like that would be the ideal thing to do.

Kelly Jene said...

I don't know what to think regarding your med situation. I do think your doctor knows best, though. I love that you are feeling well and I hope and PRAY that it continues.

Hugs to you friend!

Portia said...

Good luck, Andrew! I hope you find the help you need in resolving this issue with the meds.

Anonymous said...

Hello,

We are researchers at the University of Texas and University at Buffalo working to better understand people's blogging behavior, and you are an ideal candidate to help. We would like very much to hear from you, and would greatly appreciate your time and willingness to respond.

Without your help, this kind of research would be impossible.

Please take a few minutes to read and answer the questionnaire on our research Web site: http://omega.uta.edu/~cyjang/blogsurvey/. It should take about 10 minutes of your time, and your answers will be very valuable.

Your identity will be protected because responses will be coded to provide anonymity; No personal names will be used. Of course, this is voluntary- by completing the survey you give your consent to participate. If you have any questions about the study or the questionnaire, please do not hesitate contacting us at your convenience. In the near future, we will be happy to share our results with you.

Thank you.

Chyng-Yang Jang & Michael Stefanone
------------------------------------------------
Chyng-Yang Jang
Assistant Professor
Department of Communication
University of Texas at Arlington
P.O. Box 19107
Arlington, Tx 76019, USA
cyjang AT uta DOT edu
(+1) 817-272-4142

Michael Stefanone
Assistant Professor
Department of Communication
The State University of New York at Buffalo
359 Baldy Hall
Buffalo, New York 14260
ms297 AT buffalo DOT edu
+1 716-645-2141